MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lytic therapy would not infuse.During a bilateral ekos case, two ekos+ devices were inserted into the patient.When the ekos+ kit 106cm 12 cm was hooked up to infuse lytic, the drug would not infuse.The drug line was aspirated in an attempt to troubleshoot the issue.The ekos+ device was replaced with an ekosonic endovascular device, 106x12cm to troubleshoot the issue, but the new ekosonic device would not infuse lytic.Once again, the drug line was aspirated in an attempt to troubleshoot the issue.As a result of the device malfunction, the physician elected to remove the ekosonic endovascular device, and the patient was transferred to the icu with only one ekos+ device in place.It was unknown whether the patient received the correct dose of lytic therapy.However, there was no reported undesirable patient outcome.
 
Additional Manufacturer Narrative
Device analysis: the drug lumen was hooked up to a non-boston scientific infusion pump and ran for a sustained 30 minutes of infusion.No pump error alarms were noticed.A syringe filled with blue dye was attached to the drug luer and flushed through the catheter under water.The blue dye was able to be seen coming from the drug holes and confirmed the ability of the device to be flushed.The reported event of obstruction within the drug line was unable to be confirmed.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17856955
Report Number2124215-2023-54030
Device Sequence Number19671149
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035092217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EKOS+ KIT 106CM 12 CM; EKOS+ KIT 106CM 12 CM
Patient SexFemale